Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Cough Syrup Cause The Sgot Level To Elevate?

Hello, I am 28 yesr old man, height - 5 7 , weight - 64 kg. I was suffering from typhoid and severe cough, I was taking cough syrup regularly, now I am fine but still suffering from cough and my sgot is very high. it is 400. Are cough syrups responsible for high sgot level? Pls suggest?
Thu, 13 Aug 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Chronic use of cough syrup contain Dextromethorphan or paracetamol can cause liver damage and raised liver enzymes.Other antibiotics and drugs used in typhoid fever can also cause liver damage. Liver protectants like Silybon or Liv 52 can be taken after ruling out any contraindications.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Typhoid fever


Loading Online Doctors....
Can Cough Syrup Cause The Sgot Level To Elevate?

Hi, Chronic use of cough syrup contain Dextromethorphan or paracetamol can cause liver damage and raised liver enzymes.Other antibiotics and drugs used in typhoid fever can also cause liver damage. Liver protectants like Silybon or Liv 52 can be taken after ruling out any contraindications. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician